Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

What can be the possible causes for lower abdominal pain ?

I have lower abdomen pain? Consulted a doctor and did colonoscopy? It says as multiple ulceration in the colon buy my biopsy report shows as non specific proctitis. Prescribed tabs are mesacol, folic acid , vsl#3 and pantocid? I am not able to discuss briefly to the doctor. Why my colonoscopy and biopsy reports are different? But all these tablets are making me frighten. Is these tabs safe? Any side effects? Can i have it for a month without any confusion? PLEASE ANY DOCTOR SUGGEST ME?
Asked On : Thu, 3 May 2012
Answers:  2 Views:  104
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Orthopaedic Surgeon 's  Response
1. Proctitis means inflammation/ infection of rectum. Inflammation / infection in rectum can cause ulcers. Ulcers are products of inflammation / infection. Biopsy is what we see in microscope (so we cannot see ulcers in biopsy) and Colonoscopy is what we see in our naked eye (so we cannot see the microscopic changes of inflammation or infection). So your biopsy and colonoscopy reports are not different, rather they are complementing each other.
2. Since your biopsy reported it as Non-specific proctitis, there is no need to worry.
3. Mesacol is a drug given for ulcerative colitis or inflammation of colon/rectum: usually its safe with few side -effects. Pantocid is a drug given to reduce gastric acidity rarely causing any complications. Folic acid, VSL#3 are safe with hardly any side effects. So you can take these medications for a month as advised.
Answered: Thu, 3 May 2012
I find this answer helpful
Oncologist, Surgical Dr. Rohan Khandelwal's  Response
It is good that you underwent a colonoscopy and the biopsy showed it to be non specific proctitis. It could be the start of an inflammatory bowel disease and that is why you have been started on those medications. Out of the medications you are taking, you need to be careful about mesacol, as it can have some side effects.

First of all, you should not be sensitive to the drug. Other than that, you can have minor side effects like headache, fever, diarrhea. The major side effects you need to be careful about are - aplastic anemia (blood cells stop forming) and renal toxicity. To monitor these, you need to get your blood counts done regularly along with kidney function tests.

I think you should take the medications as prescribed by your doctor and see whether they benefit you or not. You can undergo a repeat colonoscopy after a few months of taking these medications.
Answered: Fri, 4 May 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor